UM  > Faculty of Science and Technology  > DEPARTMENT OF MATHEMATICS
Block preconditioners with circulant blocks for general linear systems
Jin X.-Q.1; Lin F.-R.2
2009-10-01
Source PublicationComputers and Mathematics with Applications
ISSN08981221
Volume58Issue:7Pages:1309-1319
Abstract

Block preconditioner with circulant blocks (BPCB) has been used for solving linear systems with block Toeplitz structure since 1992 [R. Chan, X. Jin, A family of block preconditioners for block systems, SIAM J. Sci. Statist. Comput. (13) (1992) 1218-1235]. In this new paper, we use BPCBs to general linear systems (with no block structure usually). The BPCBs are constructed by partitioning a general matrix into a block matrix with blocks of the same size and then applying T. Chan's optimal circulant preconditioner [T. Chan, An optimal circulant preconditioner for Toeplitz systems, SIAM J. Sci. Statist. Comput. (9) (1988) 766-771] to each block. These BPCBs can be viewed as a generalization of T. Chan's preconditioner. It is well-known that the optimal circulant preconditioner works well for solving some structured systems such as Toeplitz systems by using the preconditioned conjugate gradient (PCG) method, but it is usually not efficient for solving general linear systems. Unlike T. Chan's preconditioner, BPCBs used here are efficient for solving some general linear systems by the PCG method. Several basic properties of BPCBs are studied. The relations of the block partition with the cost per iteration and the convergence rate of the PCG method are discussed. Numerical tests are given to compare the cost of the PCG method with different BPCBs. © 2009 Elsevier Ltd. All rights reserved.

KeywordBpcb Circulant Matrix Optimal Circulant Preconditioner Pcg Method Stability
DOIhttps://doi.org/10.1016/j.camwa.2009.07.026
URLView the original
Indexed BySCIE
Language英语
WOS Research AreaMathematics
WOS SubjectMathematics, Applied
WOS IDWOS:000270116400003
PublisherPERGAMON-ELSEVIER SCIENCE LTD
Fulltext Access
Citation statistics
Cited Times [WOS]:0   [WOS Record]     [Related Records in WOS]
Document TypeJournal article
CollectionDEPARTMENT OF MATHEMATICS
Corresponding AuthorLin F.-R.
Affiliation1.Department of Mathematics, University of Macau, Macao, China
2.Department of Mathematics, Shantou University, Shantou 515063, Guangdong, China
First Author AffilicationUniversity of Macau
Recommended Citation
GB/T 7714
Jin X.-Q.,Lin F.-R.. Block preconditioners with circulant blocks for general linear systems[J]. Computers and Mathematics with Applications,2009,58(7):1309-1319.
APA Jin X.-Q.,&Lin F.-R..(2009).Block preconditioners with circulant blocks for general linear systems.Computers and Mathematics with Applications,58(7),1309-1319.
MLA Jin X.-Q.,et al."Block preconditioners with circulant blocks for general linear systems".Computers and Mathematics with Applications 58.7(2009):1309-1319.
Files in This Item:
There are no files associated with this item.
Related Services
Recommend this item
Bookmark
Usage statistics
Export to Endnote
Google Scholar
Similar articles in Google Scholar
[Jin X.-Q.]'s Articles
[Lin F.-R.]'s Articles
Baidu academic
Similar articles in Baidu academic
[Jin X.-Q.]'s Articles
[Lin F.-R.]'s Articles
Bing Scholar
Similar articles in Bing Scholar
[Jin X.-Q.]'s Articles
[Lin F.-R.]'s Articles
Terms of Use
No data!
Social Bookmark/Share
All comments (0)
No comment.
 

Items in the repository are protected by copyright, with all rights reserved, unless otherwise indicated.